Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Lisiniprol Cough Continues After off drug
    avatar
    binchar posted:
    I took a total of 8 lisiniprol pills (last one over a month ago). I have had the horrible nagging, gut wrenching cough side effect. Is it possible for this side effect to last this long after stopping the drug? Also what can I do to help this go away? It feels like it is destroying my daily life! The cough starts at any time and totally consumes me for a few minutes...can't talk or get my breath. It wakes me up many times a night. I cannot believe it is still in my system but I am NOT sick with a cold or infection of any kind. I know my doctor will want to put me on another drug and I do not want that. My BP was not that bad to begin with! Any advice is greatly appreciated as I am totally worn out from this....sorry I ever took this drug!!
    Reply
     
    avatar
    billh99 responded:
    I don't have any data on it, but I would suspect that after only taking 8 pills and after a month that the cough is caused by something else.

    I have had problems with such a cough and was concerned that it was caused by the the ACE inhibitor. But in my cause it was caused by a post nasal drip. A humidifier and nasal surgery has stopped it for the most part.

    My sister has it cause by an asthmatic cough.

    http://www.webmd.com/asthma/guide/cough-variant-asthma

    Cough-variant asthma is a type of asthma in which the main symptom is a dry, non-productive cough. (A non-productive cough does not expel any mucus from the respiratory tract.) People with cough-variant asthma, or CVA, often have no other "classic" asthma symptoms, such as wheezing or shortness of breath.


    Cough-variant asthma is sometimes called chronic cough to describe a cough that has lasted longer than six to eight weeks. The coughing with asthma can occur during the day or at night. If you have nighttime asthma, it can interrupt sleep. People with cough-variant asthma often notice that coughing increases with exercise, called exercise-induced asthma. Coughing may increase when they are exposed to asthma triggers or allergy-causing substances like dust or strong fragrances, or when they are in cold air.


    And I suspect that I am sensitive to it.


    Silent GERD is another cause.


    http://www.nature.com/gimo/contents/pt1/full/gimo77.html


    • Chronic cough has more than 20 causes, and in up to 62% of cases more than one cause can be involved. Specific therapy for the cause of chronic cough leads to cough resolution in up to 98% of cases.
    • Gastroesophageal reflux (GER )-related chronic cough is the second most common cause of chronic cough and is defined as a cough that improves or is eliminated with GER -specific therapy.
    • Although GER is a cause of chronic cough in 40% of chronic cough patients, it can be clinically silent in up to 75% of patients with GER -related chronic cough.
     
    avatar
    binchar replied to billh99's response:
    Thanks for all the info - very informative. My only concern is why this would happen now at age 70 and never before. As soon as I coughed in front of my health care provider, he was the one that asked if I was taking BP meds? That is how I made the connection. Thanks again
     
    avatar
    An_244630 replied to binchar's response:
    How Chinese People Treat High Blood Pressure with Surprising Powerful Herb Medicine/F01/F01


    See how Chinese people treat high blood pressure easy way with traditional Chinese medicine, and you can do the same to jump out of the disease forver. Why I highly recommend this solution is because I was ever a patient and was recovered by surpring powerful Chinese herb medicine. This is the docotor below:

    http://fiverr.com/tcmdoctor/give-you-traditional-chinese-medicine-recipe-to-cure-high-blood-pressure


    Helpful Tips

    Walk a Little
    Just taking a short walk can help your blood pressure. More
    Was this Helpful?
    2 of 2 found this helpful

    Helpful Resources

    Be the first to post a Resource!

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health General and Consultative Heart Care Center